Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Urinalysis showed WBC esterase 2+ abnormal and WBC 6-10 abnormal. What does these mean?

User rating for this question
Very Good
Answered by
Practicing since : 1992
Answered : 47 Questions
Question
doctor, i got an urynalsis test with a screening and i was negative on everything, including stds except for the following:

WBC Esterase 2+ Abnormal
WBC 6-10 Abnormal

What could this mean, and what could i have. thanks
Posted Wed, 28 Nov 2012 in Men's Health
 
 
Answered by Dr. Chandan Choudhary 7 hours later
Thanks for your query.

Kidneys take out waste products, mineral, fluid and other substances from body and help in maintaining metabolism.

Urine has hundreds of waste materials.

In urine analysis, we look for color, clarity, odor, specific gravity, pH, protein, glucose, nitrites, leukocyte esterase, ketone bodies etc.

In your case, increased leukocyte esterase and WBC indicate Urinary tract infection includes all the infection from kidney to urethra (whole urinary tract).

Ideally, you should go for ultrasound of KUB (Kidney, ureters, and Bladder), prostate and urine culture, blood sugar.

Hope this helps you. Do let me know if you have more concerns.

Regards,
Above answer was peer-reviewed by
 
Follow-up: Urinalysis showed WBC esterase 2+ abnormal and WBC 6-10 abnormal. What does these mean? 9 hours later
Doc, is there a treatment or antibiotic i should take for the above? Also, could a NGU or possibly Candida be responsible for the this test result? Finally, if i have intercourse with someone, could this UTI be contagious? Thanks.
 
 
Answered by Dr. Chandan Choudhary 3 hours later
Hi,

You should take antibiotics as per urine culture and sensitivity report.

You should use condom all the time for intercourse with someone you don't know.

We usually start with doxycycline/azithromycin before the report is available.

Hope this helps you.

Regards,
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions